Anybody have experience w/ benzo withdrawals? - Mothering Forums

 
Thread Tools
#1 of 7 Old 12-08-2008, 03:40 PM - Thread Starter
 
myjo's Avatar
 
Join Date: Feb 2004
Posts: 759
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm currently in withdrawals from Xanax. I was just wondering if there was anyone else here who has been through this.

The Xanax was the first mood altering drug I have ever taken, and it will be the last. I was in a state of desperation and severe sleep deprivation when I took it and I was not thinking clearly about the possible consequences. My experience with it was horrific.

So anyway, does anyone know about this?
myjo is offline  
Sponsored Links
Advertisement
 
#2 of 7 Old 12-09-2008, 12:13 PM
 
jasperab's Avatar
 
Join Date: Apr 2004
Location: Look up..way up...
Posts: 364
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I was on a cousin of this drup klopamin ( bad spelling here) but anyways I got rebound anxiety from it when I went off. It took me awhile to realize what was happening and some research. I then cut down very very slowly alittle at a time and was fine. I don't regret taking it because it helped me get to a place where I can deal with my anxiety and also, recognize that it is anxiety and not something else. Good luck you will feel better.
jasperab is offline  
#3 of 7 Old 12-09-2008, 03:10 PM - Thread Starter
 
myjo's Avatar
 
Join Date: Feb 2004
Posts: 759
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thank you. I'm healing, but it's slow. I shocked my system by quitting 3 mgs cold turkey and I had all the most horrendous wd symtoms including tremors, seizures, hallucinations, burning searing pain, suicidal depression, severe panic attacks, and I could go on and on but you get the point. I know people heal from this, but an experience like mine can take months to years to fully clear up.
myjo is offline  
 
#4 of 7 Old 12-09-2008, 04:39 PM
 
jasperab's Avatar
 
Join Date: Apr 2004
Location: Look up..way up...
Posts: 364
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I hope I didn't come accross as flipant because I didn't mean it that way. I still feel the effects from time to time. Last month I took a half dose because I was going through a bad time and 3 days later I could feel that it was out of my system and my brain/body was withdrawing. I've come to the realization that I probably should never use them again unless it was a true emergency.
jasperab is offline  
#5 of 7 Old 12-09-2008, 05:48 PM - Thread Starter
 
myjo's Avatar
 
Join Date: Feb 2004
Posts: 759
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
No, you didn't come accross that way at all. I hadn't explained the severity of my experience yet.

I know some people have a way easier time with benzos than I did. My sister never develops a dependence when she goes on it. My dad has been on Xanax for 10 years with minimal side effects and zero tolerance withdrawal, although he is addicted. I guess I'm just extremely hypersensitive.
myjo is offline  
#6 of 7 Old 12-09-2008, 08:40 PM
 
TearyCloud's Avatar
 
Join Date: Jun 2008
Posts: 275
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by myjo View Post
No, you didn't come accross that way at all. I hadn't explained the severity of my experience yet.

I know some people have a way easier time with benzos than I did. My sister never develops a dependence when she goes on it. My dad has been on Xanax for 10 years with minimal side effects and zero tolerance withdrawal, although he is addicted. I guess I'm just extremely hypersensitive.
How long were you on them? How long have you been off? Do you have a doc helping you with the w/d? (not trying to be over-inquisitive, but just trying to get a sense of the situation!) It's *really* not safe to quit cold turkey. Doctors usually wean you off VERY slowly exactly because of the symptoms you describe. Benzos are really addictive and quitting cold turkey is not good. I hope you have a psydoc helping you!
TearyCloud is offline  
#7 of 7 Old 12-10-2008, 02:11 PM - Thread Starter
 
myjo's Avatar
 
Join Date: Feb 2004
Posts: 759
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Yes, I know all that now. I didn't when I quite. My doctor apparantly doesn't either because she told me to taper for three days, which is not a taper, it's the same as cold turkey.

I was on 3 mgs for three weeks. It's not a very long time, but long enough for me to develop a very serious dependence. I've been off of it for two months. It's too late to reinstate, so the damage is done and I just have to wait out the rest of the withdrawals until my system recovers.

I don't have a psychiatrist because my insurance won't pay for them. But I do have the support of some very knowledgeable people on a benzo withdrawal forum. They are all either tapering or recovering from withdrawals themselves. The truth is, there are very few doctors, even psychiatrists, who understand benzo withdrawals completely. Most of them know to taper you off the drug, but many don't understand how slow the taper needs to be, or how long a person can be in withdrawals even after the drug is out of the system.
myjo is offline  
Reply


User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Online Users: 10,475

18 members and 10,457 guests
babydoulajo , BirthFree , Deborah , esg , henry le , Lucee , manyhatsmom , moominmamma , nancy Faye , Ortizmanuella , RollerCoasterMama , scaramouche131 , sciencemum , SPrada , Tara 1st Timer , thefragile7393 , zebra15
Most users ever online was 449,755, 06-25-2014 at 12:21 PM.